MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-12-4.0
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a fistulaplasty for the patient's arm, the advance 35 lp low profile balloon catheter ruptured after being inflated to pressure less than the rated burst pressure (rbp) of 10 atmosphere (atm) in a very tight stricture.A mixture of contrast solution and saline using an inflation device was used to inflate the balloon.Upon removal of the balloon catheter, it was noted that the balloon ruptured in a circumferential manner as opposed to a longitudinal fracture.The surgeon encountered difficulty in removing the balloon catheter through the seven (7) fr sheath being utilized, and felt as though it might snap.The surgeon proceeded to remove the balloon catheter, sheath and wire guide together as the ruptured balloon was unable to be removed through the sheath.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The balloon was inflated greater than the rbp of 10atm.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device noted that the low profile balloon catheter was returned inserted through a 7 french catheter from an unknown manufacturer.The balloon catheter moved freely over the catheter.A wire guide with a diameter of 0.03485 inches was exiting the proximal end of the balloon catheter.The length of wire guide exiting the proximal end was 55.8 cm.When attempting to remove the wire, it was noted that the wire guide was elongated.The wire guide could not be removed from the balloon catheter.Both marker bands were present on the balloon catheter.The balloon tubing was measured to be 14.4 cm in length.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was determined to be related to the usage or handling of the product.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7302877
Report Number1820334-2018-00566
Device Sequence Number1801570
Product Code DQY
UDI-Device Identifier10827002523798
UDI-Public(01)10827002523798(17)210111(10)8503734
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-80-12-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/25/2018
05/04/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date04/26/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1